Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 109, NWS Chicago, IL

October 11, 2021Jasper County, Newton County, Porter County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Oct 11, 2021, 4:50 PM CDT for Jasper County, Newton County, Porter County, Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2021, 4:50 PM CDT (21:50 UTC)
Expired
Oct 11, 2021, 5:45 PM CDT
In force
55 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 5:35 PM CDTTSTM WND GST 584 Ese Valparaiso, INASOS STATION KVPZ VALPARAISO AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 3:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

943 
WUUS53 KLOT 112150
SVRLOT
INC073-111-127-112245-
/O.NEW.KLOT.SV.W.0109.211011T2150Z-211011T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
450 PM CDT Mon Oct 11 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  East central Newton County in northwestern Indiana...
  Porter County in northwestern Indiana...
  Jasper County in northwestern Indiana...

* Until 545 PM CDT.

* At 449 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles northwest of Rensselaer to near Hanging
  Grove, moving north at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Portage, Valparaiso, Chesterton, Rensselaer, DeMotte, Hebron,
  Wheatfield, Lakes of the Four Seasons, South Haven, Porter,
  Roselawn, Kouts, Burns Harbor, Ogden Dunes, Town of Pines, Beverly
  Shores, Hanging Grove, Wheeler, Collegeville and Dune Acres.

This includes...  Valparaiso University, Indiana Dunes State Park,
and Porter County Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the 
basement or small central room in a sturdy structure. For your 
protection move to an interior room on the lowest floor of a 
building.

A Tornado Watch remains in effect until 900 PM CDT for northwestern 
Indiana.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4094 8738
      4122 8726 4124 8722 4162 8722 4164 8717
      4164 8715 4165 8715 4165 8710 4171 8693
      4091 8693
TIME...MOT...LOC 2149Z 195DEG 49KT 4099 8729 4085 8699 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Petr
3 follow-up statements
010 
WWUS53 KLOT 112204
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
504 PM CDT Mon Oct 11 2021

INC073-111-127-112245-
/O.CON.KLOT.SV.W.0109.000000T0000Z-211011T2245Z/
Newton IN-Porter IN-Jasper IN-
504 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL NEWTON...PORTER AND NORTHERN JASPER COUNTIES...

At 504 PM CDT, severe thunderstorms were located along a line
extending from near Roselawn to near Medaryville, moving north at 55
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  DeMotte around 515 PM CDT.
  Hebron around 525 PM CDT.
  Lakes of the Four Seasons around 530 PM CDT.
  Valparaiso around 535 PM CDT.
  South Haven around 540 PM CDT.
  Portage, Chesterton, Burns Harbor and Ogden Dunes around 545 PM 
  CDT.
  Porter around 550 PM CDT.
  Town of Pines and Beverly Shores around 555 PM CDT.

Other locations impacted by these severe thunderstorms include Fair
Oaks, Parr, Dunns Bridge, Boone Grove, Baileys Corner, Malden, Dune
Acres, Wheeler and Stoutsburg.

This includes...  Valparaiso University, Indiana Dunes State Park,
and Porter County Fairgrounds.
 
Including the following interstates...
 Indiana I-80 near mile marker 16.
 Indiana I-90 between mile markers 22 and 37.
 Indiana I-94 between mile markers 17 and 32.
 Indiana I-65 between mile markers 221 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Indiana.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4103 8734 4122 8726 4124 8722 4162 8722
      4164 8717 4164 8715 4165 8715 4165 8710
      4171 8693 4097 8693 4099 8709
TIME...MOT...LOC 2204Z 194DEG 47KT 4110 8728 4104 8692 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
525 
WWUS53 KLOT 112219
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
519 PM CDT Mon Oct 11 2021

INC111-112229-
/O.CAN.KLOT.SV.W.0109.000000T0000Z-211011T2245Z/
Newton IN-
519 PM CDT Mon Oct 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Indiana.

LAT...LON 4122 8726 4124 8722 4162 8722 4164 8717
      4164 8715 4165 8715 4165 8710 4171 8693
      4115 8693 4118 8708
TIME...MOT...LOC 2219Z 195DEG 49KT 4127 8722 4121 8686 

$$

INC073-127-112245-
/O.CON.KLOT.SV.W.0109.000000T0000Z-211011T2245Z/
Porter IN-Jasper IN-
519 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR PORTER AND NORTHERN JASPER COUNTIES...

At 519 PM CDT, severe thunderstorms were located along a line
extending from near Hebron to near North Judson, moving north at 55
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Lakes of the Four Seasons around 530 PM CDT.
  Valparaiso around 535 PM CDT.
  South Haven around 540 PM CDT.
  Portage, Chesterton, Burns Harbor and Ogden Dunes around 545 PM 
  CDT.
  Porter around 550 PM CDT.
  Town of Pines and Beverly Shores around 555 PM CDT.

Other locations impacted by these severe thunderstorms include
Malden, Dune Acres, Wheeler, Stoutsburg, Dunns Bridge and Boone
Grove.

This includes...  Valparaiso University, Indiana Dunes State Park,
and Porter County Fairgrounds.
 
Including the following interstates...
 Indiana I-80 near mile marker 16.
 Indiana I-90 between mile markers 22 and 37.
 Indiana I-94 between mile markers 17 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Indiana.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4122 8726 4124 8722 4162 8722 4164 8717
      4164 8715 4165 8715 4165 8710 4171 8693
      4115 8693 4118 8708
TIME...MOT...LOC 2219Z 195DEG 49KT 4127 8722 4121 8686 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
999 
WWUS53 KLOT 112236
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
536 PM CDT Mon Oct 11 2021

INC073-112246-
/O.CAN.KLOT.SV.W.0109.000000T0000Z-211011T2245Z/
Jasper IN-
536 PM CDT Mon Oct 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Indiana.

LAT...LON 4144 8716 4162 8719 4164 8717 4164 8715
      4165 8715 4165 8710 4171 8693 4139 8693
      4140 8706
TIME...MOT...LOC 2236Z 189DEG 44KT 4153 8711 4147 8675 

$$

INC127-112245-
/O.CON.KLOT.SV.W.0109.000000T0000Z-211011T2245Z/
Porter IN-
536 PM CDT Mon Oct 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN PORTER COUNTY...

At 536 PM CDT, severe thunderstorms were located along a line
extending from South Haven to near Kingsford Heights, moving north at
50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Chesterton around 540 PM CDT.
  Porter, Burns Harbor and Ogden Dunes around 545 PM CDT.
  Town of Pines and Beverly Shores around 550 PM CDT.

Other locations impacted by these severe thunderstorms include Dune
Acres and Wheeler.

This includes...  Valparaiso University, Indiana Dunes State Park,
and Porter County Fairgrounds.
 
Including the following interstates...
 Indiana I-90 between mile markers 24 and 37.
 Indiana I-94 between mile markers 19 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Indiana.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4144 8716 4162 8719 4164 8717 4164 8715
      4165 8715 4165 8710 4171 8693 4139 8693
      4140 8706
TIME...MOT...LOC 2236Z 189DEG 44KT 4153 8711 4147 8675 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 4:12 PM CDT, 38 minutes earlier.

Area forecast discussion, Oct 11, 4:12 PM CDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
412 PM CDT Mon Oct 11 2021

.MESOSCALE DISCUSSION...
411 PM CDT

We continue to keep a vigilant watch on transient cyclonic
convergent areas and some true mesovortices. None thus far in our
area have come together enough to warrant a small warning. Some
embedded stronger gusts due to apparent transfer of momentum down
to the surface have been seen, with a few 50+ mph gusts in
northern and central Illinois from overall non-impressive cells.

The large batch of stratiform rain and embedded convection has
moved north out of northeast Illinois giving way to more semi-
discrete convective cells. Have for about an hour seen attempts at
sustained mesovortexgenesis with a cluster of cells riding
northward into the Chicago metro just west of I-57. This seems
like it may just be on the heels of the stratiform area to foster
a bigger problem but will continue to watch closely.

Further south from there, GOES-16 visible satellite shows more
breaks and observations have shown temperatures taking 2 to 4
degrees jumps in an hour. The 20Z ILX sounding based on its timing
and location probably was a good capture of the environment
within this scattered cloud cover area. As of this writing, have
only up to 400 mb of that sounding available, and it shows some
surprisingly decent thermodynamics, with mlCAPE over 1,000 J/kg.
The helicity and shear profiles remain stout (>200 m2/s2 and >25
kt respectively in the 0-1 km layer), and certainly supportive of
embedded supercell structures within any convection that can pop
in/near this clearing area. This also is supportive of temporary
tornado threats within the line segment that extends from west of
Peoria through Springfield, and have been a few Tornado Warnings
from ILX and earlier LSX with this. The timing of that strongly-
forced line segment arriving in the southwest CWA looks to be
around 6 pm and into/near the Chicago metro after 7:30 pm. It
still remains a little uncertain how much of a tornado threat will
remain each hour after sunset, but given the dynamics some should
persist.

The message is to remain alert for possible warnings and have a
quick means to move to cover, and more likely than not any warning
that were to be issued would be a Tornado Warning based on the
nature of the environment.

MTF

&&

.SHORT TERM...
308 PM CDT

Through Tuesday night...

The primary focus continues to focus on the severe weather threat
late this afternoon into this evening as a very dynamic storm
system shifts north-northeastward across the area. The center of
this storm system is currently located near UIN across far west
central IL, and will track northward across far northwestern IL
by early this evening. As it does so, numerous showers and
scattered thunderstorms will continue to shift northward across
the area into this evening. The overall extent of the severe
threat remains somewhat unclear into this evening, largely owing
to the expectation of instability remaining weak (MLCAPE values
under 1,000 J/kg). However, very impressive deep layer shear of 60
kt and backed low level flow will continue to favor large
hodographs. Such kinematic environments can favor low toped super
cells capable of producing tornados. As of this writing, several
of the stronger low toped storms shifting northward towards the
I-80 corridor have been showing signs of rotation. For this
reason, the threat of tornados will need to be closely monitored
into over the next few hours.

A final arc of thunderstorms, currently developing just northeast
of the surface low over west central IL, will shift northeastward
across northeastern IL and northwestern IN into early evening.
The evolution of this line of storms will be of great interest
for our area after 5 pm, with it potentially producing the best
threat of severe storms for the area into early evening. Recently
this line of storms produced a tornado in Greene county IL.
Strong wind gusts and tornados will thus continue to be possible
with these storms into our area into early this evening. Expect
the severe threat to wane across the area after 9 pm this evening
as the main storm system shifts into WI. A tornado watch is being
issues for all of northern IL and northwestern IN through 9pm this
evening to cover this threat.

Following this evenings active weather, expect quieter weather on
Tuesday, with an overall pleasant weather day. Seasonably mild
high temperatures into the lower 70s are expected.

KJB

&&

.LONG TERM...
308 PM CDT

Wednesday through Sunday...

Forecast thinking for the extended period has not changed. Please
reference the previous discussion below for info.

The main focus of the long term forecast period is another vigorous
fall weather system that will produce snow in the Rockies and severe
weather in the central Plains on Tuesday before bringing showers and
storms, including the potential for a conditional severe weather
threat, to our area on Wednesday.

A northern stream upper trough currently located over the Pacific
Northwest will dig southeastward and phase with a modest southern
stream disturbance over the Desert Southwest, accelerating
cyclogenesis over the Rockies in the process. The resultant
upper/surface lows will deepen as they translate northeastward
across the Great Plains on Tuesday and Wednesday, generating a
widespread swath of precipitation across the central CONUS that will
eventually reach our area sometime early on Wednesday. With forcing
diminishing as the low pressure system becomes further detached from
the wave of precipitation that will be headed in our general
direction, these showers/storms should be on a weakening trend, both
in terms of coverage and intensity, as they cross through our area.

Depending on the exact timing and overall extent of this
morning/early afternoon precipitation and associated cloud cover,
it's possible that we may be able to destabilize enough for a modest
amount of instability to be realized in the warm sector south of the
aforementioned low pressure system's triple point, which will likely
track either over or just to the northwest of our CWA. If this were
to be the case, we would find ourselves in another high shear/low
CAPE environment that could potentially support all modes of severe
weather within any storms that develop along either the attendant
warm or cold front. At this time though, there are still plenty of
questions about how everything will evolve, and most available
guidance would seem to lean towards a scenario where this
instability is not realized and we stay dry or just see another
round of showers during the late afternoon and/or evening as the
cold front pushes through the area. Feel that the area-wide Marginal
risk introduced to the SPC's Day 3 Severe Weather Outlook is
appropriate for now in terms of balancing the potentially
problematic parameter space we may find ourselves in on Wednesday
and the numerous uncertainties that remain.

The occluding low will cross over the Canadian border on Thursday,
but we may not dry out completely until the weekend as the inbound
remnants of Pacific soon-to-be Hurricane Pamela will be shunted into
an area with the leftover baroclinic zone from Wednesday's system
(which is progged to stall out somewhat over or just southeast of
our CWA). Favorable jet dynamics on the downwind side of an upper
trough axis should help foster renewed precipitation development
along the baroclinic zone from Thursday into Friday and possibly as
late as early Saturday before the trough and baroclinic zone push
eastward. Relatively poor lapse rates should ensure that most, if
not all, of these showers should be lightning-free.

Our active stretch of weather will finally come to an end this
weekend as upper ridging starts to build across the central CONUS
Temperatures will decidedly feel more fall-like during this time
with Saturday-Monday highs ranging from the upper 50s to mid 60s and
corresponding lows ranging from as high as the low 50s to as low as
the upper 30s.

Ogorek

&&

.AVIATION...
For the 18Z TAFs...

Aviation weather concerns for 18Z TAF period:
* Thunderstorms with restricted visibilities and MVFR ceilings this
  early afternoon, and again this evening.
* Gusty southerly winds veering to the west overnight.
* Low MVFR to IFR ceilings later tonight into Tuesday morning

Rain showers are presently moving into the CWA from the southwest,
with embedded thunderstorms lagging behind the showers slightly. The
strong low approaching from the southwest and creating these showers
and storms has tightened the pressure gradient, leading to gusty
southerly winds, with gusts expected to reach 30 kt this afternoon.
VIS and CIGs will drop under the heavier showers and storms, with
VIS as low as 2 miles with occasional MVFR CIGs. Showers are
expected on and off throughout this afternoon into this evening.
Thunderstorm activity appears to be in two waves, with the first one
entering TAF locations in the very near future, while the second
wave is presently timed to arrive this early evening around 12/01Z.
There is a possibility that some of these storms may reach severe
criteria, with the main concern being strong winds, although other
severe parameters are possible, with a low risk of hail and
tornadoes. Shower and storm activity is expected to drop this
evening as the low pressure moves off to our northeast, allowing our
winds to become more westerly. Winds will decrease a bit, but will
still be gusty this evening and into Tuesday morning.

Some low ceilings exist briefly in the wake of the low, so I do
anticipate ceilings to drop as the evening progresses. There is a
possibility of IFR CIGs, but timing of arrival is not solid, so have
hinted at a BKN deck at 1000 ft, with lower scattered clouds.
Lifting of these ceilings is also challenging, so have presently
kept them in place until late Tuesday morning. Winds will continue
to decrease into Tuesday afternoon, but the impact from these
lighter winds was not significant enough to include in already
long TAFs at this time.

BKL

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
     until 9 PM Monday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Oct 11, 4:00 PM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
400 PM CDT Mon Oct 11 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-122100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
400 PM CDT Mon Oct 11 2021 /500 PM EDT Mon Oct 11 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited hail risk...up to the size of quarters.
     Limited damaging wind risk...up to 60 mph.
  Limited Flooding Risk.

DISCUSSION...

Showers and thunderstorms will continue into the early evening.
Some storms may be severe through 9 pm this evening. The
storms will be capable of producing damaging winds, hail and even
isolated tornados. Torrential downpours with these storms may also
produce some localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wednesday...
  Limited Severe Thunderstorm Risk.
Thursday and Friday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this afternoon and early this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the north at 45 to 55 mph.

LMZ740>745-122100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
400 PM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Elevated Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited hail risk...up to the size of quarters.
     Limited thunderstorm wind gust risk...up to 50 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Hazardous conditions for small craft are likely.
Wednesday...
  Limited Severe Thunderstorm Risk.
Thursday...
  Limited Thunderstorm Risk.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Oct 11, 2:18 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
218 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND GST     2 NW PERU               41.35N 89.15W
10/11/2021  M63 MPH          LA SALLE           IL   AWOS

            AWOS STATION KVYS PERU AIRPORT.

&&

ZY
Local storm report, Oct 11, 4:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
442 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       2 NW PLAINFIELD         41.64N 88.23W
10/11/2021  M1.14 INCH       WILL               IL   PUBLIC

            COCORAHS OBSERVER RELAYED REPORT VIA SOCIAL
            MEDIA OF 1.14 INCHES OF RAIN FALLING OVER AN
            APPROXIMATE 40 MINUTE PERIOD.

&&

ZY

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:20 PM CDTSpecial Weather StatementLOTLake25 min
Oct 11, 5:47 PM CDTAreal Flood AdvisoryLOTLake3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.